MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 19G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 19G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number SHW19-75YS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported the nurse attempted to de-access port and safety needle, and upon de-access, needle became detached from hub.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the needle detached from the housing was confirmed, but the cause could not be determined from the sample evaluation.One ez huber infusion set without a y-site and with a yellow clamp was returned for investigation.The condition of returned sample matched the event description, but the sample did not match the implicated product code.The reported product code was for a 19g x 3/4" ez huber infusion set with needleless y-injection site.Based on the clamp color, a 20g ez huber infusion set without y-site was returned for investigation.The needle was not attached to the housing and was not returned for investigation.Evidence of use was observed on the sample.An injection cap was attached to the luer hub and tape residue was observed on the external surface of the extension set tubing.The bio-bag was received extended away from the needle housing.The bio-bag was cut away from the needle housing.A microscopic examination of the adhesive revealed nothing remarkable.Adhesive coverage within the needle housing appeared to be uniform and complete.Nothing remarkable was observed on the adhesive fillet that had formed around the needle.The needle housing was bisected and nothing remarkable was observed on the adhesive coverage.An edge at the proximal end of the adhesive and the surface texture of the adhesive indicated that the needle was fully inserted within the housing.Since it appeared that the needle was properly assembled within the needle housing, the cause of the detachment was unknown.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
EZ HUBER 19G X 0.75IN WITH NEEDLELESS Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7896191
Report Number3006260740-2018-02529
Device Sequence Number1395125
Product Code FPA
UDI-Device Identifier00801741089770
UDI-Public(01)00801741089770
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHW19-75YS
Device Catalogue NumberSHW19-75YS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1